Advertisement

Basic Estimates of Stability Rate for One-Dimensional Diffusions

  • Mu-Fa ChenEmail author
Conference paper
Part of the Lecture Notes in Statistics book series (LNS, volume 205)

Abstract

In the context of one-dimensional diffusions, we present basic estimates (having the same lower and upper bounds with a factor of 4 only) for four Poincaré-type (or Hardy-type) inequalities. The derivations of two estimates have been open problems for quite some time. The bounds provide exponentially ergodic or decay rates. We refine the bounds and illustrate them with typical examples.

Keywords

Neumann Boundary Elliptic Operator Principal Eigenvalue Exponential Convergence Dual Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgments

Research supported in part by the Creative Research Group Fund of the National Natural Science Foundation of China (No. 10721091), by the “985” project from the Ministry of Education in China. The author is fortunate to have been invited by Professor Louis Chen three times with financial support to visit Singapore. He is deep appreciative of his continuous encouragement and friendship in the past 30 years. Sections 6.26.4 of the paper are based on the talks presented in “Workshop on Stochastic Differential Equations and Applications” (December, 2009, Shanghai), “Chinese-German Meeting on Stochastic Analysis and Related Fields” (May, 2010, Beijing), and “From Markov Processes to Brownian Motion and Beyond —An International Conference in Memory of Kai-Lai Chung” (June, 2010, Beijing). The author acknowledges the organizers of the conferences: Professors Xue-Rong Mao; Zhi-Ming Ma and Michael Rökner; and the Organization Committee headed by Zhi-Ming Ma (Elton P. Hsu and Dayue Chen, in particular), for their kind invitation and financial support.

References 1

  1. 1.
    Chen LHY (1985) Poincaré-type inequalities via stochastic integrals Z Wahrsch Verw Gebiete 69:251–277CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Chen LHY, Lou JH (1987) Characterization of probability distributions by Poincaré-type inequalities. Ann Inst H Poincaré Sect B (NS) 23:91–110zbMATHMathSciNetGoogle Scholar
  3. 3.
    Chen MF (1991) Exponential \(L^2\)-convergence and \(L^2\)-spectral gap for Markov processes. Acta Math Sin New Ser 7(1):19–37CrossRefzbMATHGoogle Scholar
  4. 4.
    Chen MF (2000) Explicit bounds of the first eigenvalue. Sci China (A) 43(10):1051–1059CrossRefzbMATHGoogle Scholar
  5. 5.
    Chen MF (2001) Variational formulas and approximation theorems for the first eigenvalue. Sci China (A) 44(4):409–418CrossRefzbMATHGoogle Scholar
  6. 6.
    Chen MF (2005a) Eigenvalues, inequalities, and ergodic theory. Springer, LondonzbMATHGoogle Scholar
  7. 7.
    Chen MF (2005b) Capacitary criteria for Poincaré-type inequalities. Potential Anal 23(4):303–322CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Chen MF (2008) Spectral gap and logarithmic Sobolev constant for continuous spin systems. Acta Math Sin NS 24(5):705–736 Available via arXiv.orgGoogle Scholar
  9. 9.
    Chen MF (2010) Speed of stability for birth–death processes. Front Math China 5(3):379–515CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Chen MF, Wang FY (1997) Estimation of spectral gap for elliptic operators. Trans Amer Math Soc 349(3):1239–1267CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Cox JT, Rösler U (1983) A duality relation for entrance and exit laws for Markov processes. Stoch Proc Appl 16:141–156CrossRefGoogle Scholar
  12. 12.
    Feller W (1955) On second order differential operators. Ann Math 2nd Ser 61(1):90–105CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Fukushima M, Uemura T (2003) Capacitary bounds of measures and ultracontracitivity of time changed processes. J Math Pure et Appliquees 82(5):553–572CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Hansson K (1979). Imbedding theorems of Sobolev type in potential theory. Math Scand 45:77–102zbMATHMathSciNetGoogle Scholar
  15. 15.
    Hardy GH (1920) Note on a theorem of Hilbert. Math Zeitschr 6:314–317CrossRefzbMATHGoogle Scholar
  16. 16.
    Hartman P (1982) Ordinary differential equations, 2nd edn. Birkhäuser, BostonzbMATHGoogle Scholar
  17. 17.
    Hwang CR, Hwang-Ma SY, Sheu SJ (2005). Accelerating diffusions. Ann Appl Prob 15(2):1433–1444CrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    Maz’ya VG (1985) Sobolev spaces. Springer, BerlinGoogle Scholar
  19. 19.
    Miclo L (1999) An example of application of discrete Hardy’s inequalities. Markov Processes Relat Fields 5:319–330zbMATHMathSciNetGoogle Scholar
  20. 20.
    Muckenhoupt B (1972) Hardy’s inequality with weights. Studia Math 44:31–38zbMATHMathSciNetGoogle Scholar
  21. 21.
    Opic B, Kufner A (1990) Hardy-type inequalities. Longman, New YorkzbMATHGoogle Scholar
  22. 22.
    Siegmund D (1976) The equivalence of absorbing and reflecting barrier problems for stochastically monotone Markov processes. Ann Prob 4(6):914–924CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    Vondraçek Z (1996) An estimate for the \(L^2\)-norm of a quasi continuous function with respect to a smooth measure. Arch Math 67:408–414CrossRefzbMATHGoogle Scholar
  24. 24.
    Wang FY (2000) Functional inequalities, semigroup properties and spectrum estimates. Infinite Dim Anal Quantum Probab Relat Top 3(2):263–295CrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.School of Mathematical SciencesLaboratory of Mathematics and Complex Systems (Beijing Normal University) Ministry of EducationBeijingThe People’s Republic of China

Personalised recommendations